MAUDE Adverse Event Report: CONMED LARGO OSCILLATING SAW BLADE 19 X 1.27 X 105MM QTY 5; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO OSCILLATING SAW BLADE 19 X 1.27 X 105MM QTY 5; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number V190-127-05
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The sales representative reported on behalf of the customer that the v190-127-05 oscillating saw blade 19 x 1.27 x 105mm qty 5 was being used on (b)(6 2023 during a total hip replacement procedure and ¿the cutting edge of the blade was damaged during the first femoral cut (new packaging - one cut).¿.After further assessment it was found the blade did fragment (the lateral tooth broke off) and the "nurses discovered the situation at the end of the surgery (patient skin already closed).They didn¿t find the blade piece, they informed the surgeon who decided to no take other actions." it is unknown if the fragment fell into the surgical site, "they are not sure because they didn¿t find the fragmented piece anymore.Probably it fell outside the surgical site, but they didn't give me a definitive answer.They didn't do rx control.".The procedure was completed and there was no delay.The patient was reported as "ok" and there was no medical/surgical intervention or prolonged hospitalization required.This report is being raised on the basis of injury due to fragmentation, although they are not certain it fell into the surgical site, they cannot produce the piece and its location is unknown.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the v190-127-05 oscillating saw blade 19 x 1.27 x 105mm qty 5 was being used on (b)(6) 2023 during a total hip replacement procedure and ¿the cutting edge of the blade was damaged during the first femoral cut (new packaging - one cut).¿ after further assessment it was found the blade did fragment (the lateral tooth broke off) and the "nurses discovered the situation at the end of the surgery (patient skin already closed).They didn¿t find the blade piece, they informed the surgeon who decided to no take other actions." it is unknown if the fragment fell into the surgical site, "they are not sure because they didn¿t find the fragmented piece anymore.Probably it fell outside the surgical site, but they didn't give me a definitive answer.They didn't do rx control." the procedure was completed and there was no delay.The patient was reported as "ok" and there was no medical/surgical intervention or prolonged hospitalization required.This report is being raised on the basis of injury due to fragmentation, although they are not certain it fell into the surgical site, they cannot produce the piece and its location is unknown.
 
Additional Manufacturer Narrative
The device will not be returned and no photographic evidence has been provided; therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: avoid contact of blades and burs with cutting blocks, retractors or other instrumentation.Damage to the blade, bur or instrument may occur.The ifu also advises the user to not use saw blades to pry, remove bone grafts or as a leverage point; patient or user injury could occur.Always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
OSCILLATING SAW BLADE 19 X 1.27 X 105MM QTY 5
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd.
largo, FL 33773
8653881978
MDR Report Key16683997
Report Number1017294-2023-00031
Device Sequence Number8172082
Product Code GFA
UDI-Device Identifier10845854021446
UDI-Public(01)10845854021446(17)271102(30)1(10)1280908
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberV190-127-05
Device Catalogue NumberV190-127-05
Device Lot Number1280908
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic